how do i deal with the fact that my therapist is dying?Wed, Nov 7th 2007
how do i deal with the fact that my therapist is dying? I saw him for 2 1/2 years and he was diagnosed with brain tumors and cancer in his brain. I finally ended it this August and he referred to someone he is close to but I can't seem to get over a) the fact that he's dying b) the fact I can't see him anymore (my new shrink said I should cut off contact) c) The senselessness of his disease (he used to be a priest) and I just plain miss him and I'm angry he's dying. I've never lost anyone close to me. I can't shake this pain and misery. I am in therapy twice a week and on a boatload of meds but when it comes to this issue I have no control and cry severely. I don't know what is grief and what is my depression (I was diagnosed sever major depression recurrent). Any advice?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- 'Anne' is the pseudonym for the individual who writes this relationship advice column.
- 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
- Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
- 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.